MAUDE Adverse Event Report: ORBIT BIOMEDICAL, INC. ORBIT SUBRETINAL DELIVERY SYSTEM

ORBIT BIOMEDICAL, INC. ORBIT SUBRETINAL DELIVERY SYSTEM
Model Number PN1007128C
Medical Device Problem Codes Defective Component (2292); Dull, Blunt (2407)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The orbit sds was returned to orbit biomedical and subjected to preliminary testing consisting of visual microscopic inspection, dimensional analysis, functional testing, and review of surgical video.The initial findings suggest that the tip of the needle was bent, but there was no burr present.The internal investigation results have been sent to the contract manufacturer for further analysis and these findings will be provided in a follow-up report.Review of the surgical video revealed the bent tip was present before the device entered the eye.Manufacturer reference #: (b)(4).
 
Event or Problem Description
The orbit subretinal delivery system (sds) with the curved needle configuration was used on (b)(6) 2020 for delivery of an investigational cell therapy under an approved ind study.During the procedure the sds was unable to pass through the choroid to access the subretinal space.After 30 minutes of attempting to access the subretinal space to create the entry bleb, the cell viability window had expired; therefore, the needle of the injection cannula was retracted and the device was removed from the patient.Upon examination, the retina specialist reported observing a defect at the distal tip of the needle which he described as a burr; post-surgery images confirmed presence of a bend at the distal needle tip.A second orbit sds device was used to successfully create the entry bleb and the procedure was completed without incident.The event did not result in any adverse impact to the patient, who was reported to be healing nicely.
 
Additional Manufacturer Narrative
The orbit sds was sent to the contract manufacturer for evaluation.The device was examined microscopically and damage described as a 'hook' defect was confirmed at the tip of the distal needle.While the investigation could not identify a definitive root cause for the needle damage, two suspected causes were identified.The first possible cause is failure to detect damage during the manufacturing, assembly, and/or final inspection process (manufacturing defect); the second possible cause is damage sustained during preparation for use (use error) that was undetected prior to entering the eye.Manufacturer reference #: (b)(4).

Brand Name
ORBIT SUBRETINAL DELIVERY SYSTEM
Common Device Name
SUBRETINAL DELIVERY SYSTEM
Manufacturer (Section D)
ORBIT BIOMEDICAL, INC.
300 brookside ave
building 18, suite 180
ambler PA 19002
MDR Report Key10279867
Report Number3015259839-2020-00001
Device Sequence Number667287
Product Code FMF
UDI-Device Identifier00860000540513
UDI-Public00860000540513
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2020
Device Model NumberPN1007128C
Device Lot NumberB19MAR004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPREGEN (CELL CURE NEUROSCIENCES)
Patient Age74 YR